Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 3, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Feb 19, 2014, 2:02 PM CST for 24 counties in Texas. It took effect at Feb 20, 2014, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2014, 2:02 PM CST (20:02 UTC)
- In effect from
- Feb 20, 2014, 10:00 AM CST
- Expired
- Feb 20, 2014, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS San Angelo, TX
All 24 counties
Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3275 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
377 WWUS84 KSJT 192002 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 202 PM CST WED FEB 19 2014 ...A RED FLAG WARNING IS IN EFFECT ON THURSDAY FOR CRITICAL FIRE WEATHER CONDITIONS DUE TO GUSTY WINDS AND LOW RELATIVE HUMIDITIES... .CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP ACROSS THE AREA ON THURSDAY IN THE WAKE OF A COLD FRONT THAT WILL MOVE ACROSS WEST CENTRAL TEXAS DURING THE MORNING HOURS. GUSTY NORTHWEST WINDS...COMBINED WITH WARM TEMPERATURES...AFTERNOON RELATIVE HUMIDITIES OF 10 TO 20 PERCENT AND VERY DRY VEGETATION WILL CREATE DANGEROUS WILDFIRE CONDITIONS. TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-201200- /O.UPG.KSJT.FW.A.0003.140220T1600Z-140221T0000Z/ /O.NEW.KSJT.FW.W.0003.140220T1600Z-140221T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 202 PM CST WED FEB 19 2014 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CST THURSDAY. * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... RUNNELS...IRION...TOM GREEN...CONCHO...CROCKETT... SCHLEICHER...SUTTON...HASKELL...THROCKMORTON...JONES... SHACKELFORD...TAYLOR...CALLAHAN...COLEMAN...BROWN... MCCULLOCH...SAN SABA...MENARD...KIMBLE...MASON. * WIND: NORTHWEST WINDS 20 TO 30 MPH WITH OCCASIONAL GUSTS OVER 30 MPH. * HUMIDITY: 10 TO 20 PERCENT. * IMPACTS: ANY FIRES THAT START WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY AND WILL BE DIFFICULT TO CONTROL. OUTDOOR BURNING IS STRONGLY DISCOURAGED. * TIMING: 10 AM TO 6 PM THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
2 follow-up statements
399 WWUS84 KSJT 201248 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 648 AM CST THU FEB 20 2014 ...A RED FLAG WARNING IS IN EFFECT TODAY FOR CRITICAL FIRE WEATHER CONDITIONS DUE TO GUSTY WINDS AND LOW RELATIVE HUMIDITY... .CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP ACROSS THE AREA TODAY IN THE WAKE OF A COLD FRONT THAT WILL MOVE ACROSS WEST CENTRAL TEXAS BEFORE NOON. GUSTY NORTHWEST WINDS...COMBINED WITH WARM TEMPERATURES...AFTERNOON RELATIVE HUMIDITY VALUES OF 10 TO 20 PERCENT...AND VERY DRY VEGETATION WILL CREATE DANGEROUS WILDFIRE CONDITIONS. TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-210000- /O.CON.KSJT.FW.W.0003.140220T1600Z-140221T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 648 AM CST THU FEB 20 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... RUNNELS...IRION...TOM GREEN...CONCHO...CROCKETT... SCHLEICHER... SUTTON...HASKELL...THROCKMORTON...JONES... SHACKELFORD... TAYLOR...CALLAHAN...COLEMAN...BROWN... MCCULLOCH...SAN SABA... MENARD...KIMBLE...MASON. * WIND: NORTHWEST WINDS 20 TO 30 MPH WITH OCCASIONAL GUSTS NEAR 40 MPH. * HUMIDITY: 10 TO 20 PERCENT. * IMPACTS: ANY FIRES THAT START WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY AND WILL BE DIFFICULT TO CONTROL. ANY OUTDOOR ACTIVITY THAT COULD PRODUCE FLAMES OR SPARKS IS STRONGLY DISCOURAGED. * TIMING: 10 AM TO 6 PM THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
349 WWUS84 KSJT 201852 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 1252 PM CST THU FEB 20 2014 ...A RED FLAG WARNING IS IN EFFECT TODAY FOR CRITICAL FIRE WEATHER CONDITIONS DUE TO GUSTY WINDS AND LOW RELATIVE HUMIDITY... .CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THIS AFTERNOON IN A COLD FRONTAL PASSAGE. GUSTY NORTH TO NORTHWEST WINDS...COMBINED WITH WARM TEMPERATURES...AFTERNOON RELATIVE HUMIDITY VALUES OF 10 TO 20 PERCENT...AND VERY DRY VEGETATION WILL CREATE DANGEROUS WILDFIRE CONDITIONS THROUGH THE AFTERNOON. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR FRIDAY AFTERNOON ACROSS THE AREA ALONG AND NORTHWEST OF A LINE FROM THROCKMORTON TO BAIRD TO EDEN TO SONORA. CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THIS AREA FRIDAY AFTERNOON. TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 168-211300- /O.NEW.KSJT.FW.A.0004.140221T1800Z-140222T0000Z/ /O.CON.KSJT.FW.W.0003.000000T0000Z-140221T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-MENARD- 1252 PM CST THU FEB 20 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR... * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... RUNNELS...IRION...TOM GREEN...CONCHO...CROCKETT... SCHLEICHER... SUTTON...HASKELL...THROCKMORTON...JONES... SHACKELFORD... TAYLOR...CALLAHAN...COLEMAN...BROWN... MCCULLOCH...SAN SABA... MENARD...KIMBLE...MASON. THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FRIDAY AFTERNOON FOR... * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... RUNNELS...IRION...TOM GREEN...CONCHO...CROCKETT... SCHLEICHER...SUTTON...HASKELL...THROCKMORTON...JONES... SHACKELFORD...TAYLOR...CALLAHAN...COLEMAN...MENARD. * WIND THIS AFTERNOON: NORTHWEST WINDS 20 TO 30 MPH WITH OCCASIONAL GUSTS NEAR 40 MPH. WINDS ON FRIDAY WILL BE SOUTH AT 20-25 MPH WITH GUSTS OF 30-35 MPH. * HUMIDITY THIS AFTERNOON: 10 TO 20 PERCENT. HUMIDITY ON FRIDAY AFTERNOON WILL DROP INTO THE 10-15 PERCENT RANGE. * IMPACTS: ANY FIRES THAT START WILL HAVE THE POTENTIAL TO SPREADRAPIDLY AND WILL BE DIFFICULT TO CONTROL. ANY OUTDOOR ACTIVITY THAT COULD PRODUCE FLAMES OR SPARKS IS STRONGLY DISCOURAGED. * TIMING: 10 AM TO 6 PM TODAY. TIMING ON FRIDAY IS FROM NOON TO 6 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ140-154-155-169-170-210000- /O.CON.KSJT.FW.W.0003.000000T0000Z-140221T0000Z/ BROWN-MCCULLOCH-SAN SABA-KIMBLE-MASON- 1252 PM CST THU FEB 20 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR... * AFFECTED AREA: IN TEXAS...BROWN...MCCULLOCH...SAN SABA... KIMBLE...MASON. * WIND: NORTHWEST WINDS 20 TO 30 MPH WITH OCCASIONAL GUSTS NEAR 40 MPH. * HUMIDITY: 10 TO 20 PERCENT. * IMPACTS: ANY FIRES THAT START WILL HAVE THE POTENTIAL TO SPREADRAPIDLY AND WILL BE DIFFICULT TO CONTROL. ANY OUTDOOR ACTIVITY THAT COULD PRODUCE FLAMES OR SPARKS IS STRONGLY DISCOURAGED. * TIMING: 10 AM TO 6 PM TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 19, 11:59 AM CST, 2 hours 3 minutes earlier.
Area forecast discussion, Feb 19, 11:59 AM CST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1159 AM CST WED FEB 19 2014 .AVIATION... /18Z TAFS/ VFR conditions will prevail across the terminals this afternoon through this evening. Breezy southwest winds this afternoon will diminish across the southern terminals after sunset but remain elevated across the KSJT and KABI terminals into the overnight hours. Stratus and some patchy fog is expected to develop across the KSOA, KJCT and KBBD terminals after 10Z Thursday, with mainly MVFR conditions expected through mid morning. A cold front will move across the terminals Thursday morning, with southwest winds shifting to the northwest and becoming gusty in its wake. 24 && .PREV DISCUSSION... /ISSUED 535 AM CST WED FEB 19 2014/ DISCUSSION... Dense fog has expanded west to the western border of our CWA, so we will go ahead and expand the Dense Fog Advisory to also include Sterling, Coke, Irion, Tom Green, and Crockett counties. Updated products will be out shortly. Also, see 12Z Aviation discussion below. 20 AVIATION... /12Z TAFS/ LIFT conditions are affecting all of the southern sites early this morning. These conditions are expected to continue through 10AM/16Z this morning before stronger winds/warmer temperatures mix out the low level moisture. VFR conditions are expected through the remainder of the TAF forecast. Winds will pick up out of the south today at 10-15 knots with gusts to around 20 knots. Strong winds just off the surface tonight are expected to cause an increase in winds at KABI after 9PM/03Z out of the southwest. 20 PREV DISCUSSION... /ISSUED 451 AM CST WED FEB 19 2014/ DISCUSSION... With visibility reduced to less than 1/4 mile in many locations across our southern counties, have gone ahead and issued a Dense Fog Advisory for the southeastern half of the CWA. The advisory will be in effect through 10 AM this morning. It is a very good possibility that the advisory will be expanded westward to include the western border of the CWA later this morning. 20 PREV DISCUSSION... /ISSUED 411 AM CST Wed Feb 19 2014/ SHORT TERM... (Today and Tonight) Currently, we have areas of fog generally south of a Sterling City to Cross Plains line. In some cases, the fog is reducing visibilities to less than 1/2 mile. The fog is expected to continue through sunrise, with fog/low clouds mixing out between 9 AM and 11 AM for most of the area. Farther north, a cold front has moved south of a Wichita Falls to Lubbock line. This front is expected to stall near or the Haskell/Throckmorton County area. As south to southwest winds develop south of the cold front, temperatures will again soar to the lower to mid 80s for most of the area. Upper 70s are likely for areas north of a Haskell to Throckmorton line. We will see another warm night tonight as moist southerly flow continues. However, with somewhat higher wind speeds expected tonight, we should not see as much trouble with fog. Towards sunrise, winds will begin to turn more northwesterly as a Pacific cold front begins to move into the area. 20 LONG TERM... (Thursday through Tuesday) A Cold front moving south through the forecast area on Thursday will inhibit daytime warming with highs generally in the upper 50s to the mid 60s over most of the area with some lower 70s along the interstate 10 corridor. Drier air combined with lighter winds and clear skies Friday morning will allow for good radiational cooling conditions, resulting in morning lows from the upper 20s to the lower 30s. For the remainder of the forecast period, temperatures will not vary much as very weak intermittent cold fronts impact the area. Looking for afternoon highs ranging from the mid 60s to the lower 70s through the period. The GFS is still showing a slight chance of light rain into the beginning of the coming week with the ECMWF showing even less of a chance. Will keep the forecast dry at this time. 15 FIRE WEATHER... Near critical fire weather conditions are likely both Thursday and Friday. The Fire Weather Watch for Thursday will continue. Northwest winds of 15 to 25 mph will develop Thursday behind a Pacific cold front. In addition, much drier air will move in behind this front. These two factors will combine to produce conditions that would spread fires rapidly, and make it difficult to control any fires if they did get started. There is some indication that along and just behind the front, there may higher dewpoint values for eastern areas. This may prevent relative humidities from dropping to less than 20 percent in some cases. We will continue to refine the forecast through tomorrow morning. On Friday, winds will quickly turn back to the south at 15 to 20 mph. However, with warmer temperatures, and dry air still in place, relative humidity values could drop to 10-15 percent over a much broader area. Dry air will remain in the area through early next week, and there is still no significant precipitation expected. 20 && .PRELIMINARY POINT TEMPS/POPS... Abilene 83 56 62 33 70 / 0 0 0 0 0 San Angelo 87 53 67 32 72 / 0 0 0 0 0 Junction 83 54 72 30 69 / 0 0 5 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH from Thursday morning through Thursday afternoon FOR THE FOLLOWING ZONES: Brown...Callahan...Coke... Coleman...Concho...Crockett...Fisher...Haskell...Irion...Jones... Kimble...Mason...McCulloch...Menard...Nolan...Runnels...San Saba...Schleicher...Shackelford...Sterling...Sutton...Taylor... Throckmorton...Tom Green. &&
Hazardous weather outlook, Feb 19, 10:49 AM CST, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 1049 AM CST WED FEB 19 2014 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-201700- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 1049 AM CST WED FEB 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON THURSDAY DUE TO LOW RELATIVE HUMIDITIES AND GUSTY NORTHWEST WINDS FOLLOWING A COLD FRONT. A FIRE WEATHER WATCH IS IN EFFECT FOR THURSDAY AFTERNOON. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 7:48 PM CST | Fire Weather Watch | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 18 hr |
| Feb 19, 4:45 AM CST | Dense Fog Advisory | SJT | Brown, Coke, Coleman, Concho, Crockett, Irion and 10 more | 5 hr |
Nearby
Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.